Inderal for AF

I have been taking atenolol and flecainide for afib. The flecainide 100 mg twice daily no longer controls it and higher doses almost immobilize me. My cardiologist is taking me off flecainide and putting me on Inderal. Has anyone taken this combination of beta blockers? I am going to have to have an ablation done at some point in the near future. Thanks

3 Replies

  • Sorry you are having such a rough time, I hope the new medication works. Best wishes. Phyl.

  • Sorry I don't know that particular drug. You should understand that it is not the flecainide loosing effectiveness but your AF getting worse. The sooner you have the ablation the better.


  • Inderal (propranolol) is and atenolol are very similar drugs and it is a bit unusual to have someone on both of those drugs at the same time. It is not something that takes the place of the flecanide. It is actually an older generation beta blocker than the atenolol with much the same purpose, to lower blood pressure and slow the heart rate. In this country it is a bit less expensive than the atenolol, because it has been around longer. I keep some inderal on hand to take during an episode of AF if the rapid heart rate is too uncomfortable. It slows it nicely and makes the episode more bearable. Many people take Inderal to prevent migraine headaches or simply for their blood pressure also. If you are on 2 beta blockers I would definitely call back the dr. if you start to feel light headed or dizzy , especially when standing because your blood pressure could become quite low. You also may feel fatigued. Hope this helps a little. Take care.

You may also like...